Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 66, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 17, 2016, 6:05 PM CDT for Barbour County, Alabama. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2016, 6:05 PM CDT (23:05 UTC)
- Expired
- Jun 17, 2016, 7:30 PM CDT
- In force
- 85 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Barbour County, AL
The radar
The Ft Rucker radar (KEOX), 43 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 12:37 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1265 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
252
WUUS54 KBMX 172305
SVRBMX
ALC005-180030-
/O.NEW.KBMX.SV.W.0066.160617T2305Z-160618T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
605 PM CDT FRI JUN 17 2016
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARBOUR COUNTY IN SOUTHEASTERN ALABAMA...
* UNTIL 730 PM CDT
* AT 604 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF SEALE TO NEAR ABERFOIL...MOVING
SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EUFAULA...CLIO...CLAYTON...LOUISVILLE...GAINO...TEXASVILLE...
WHITE OAK...BOOT HILL...COMER...RICHARDS CROSSROADS...OSCO...
HAWKINSVILLE...DOSTER...BARBOUR COUNTY PUBLIC LAKE DAM...
SPRING HILL...LAKEPOINT RESORT STATE PARK...
BLUE SPRINGS STATE PARK...TYLER CROSSROADS...
CLAYTON MUNICIPAL AIRPORT AND MOUNT ANDREW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3165 8572 3174 8570 3177 8567 3186 8568
3200 8559 3202 8543 3214 8543 3215 8526
3206 8519 3206 8506 3197 8506 3189 8513
3176 8513 3177 8515 3174 8521 3170 8522
3171 8541 3162 8542 3162 8575
TIME...MOT...LOC 2304Z 325DEG 33KT 3223 8526 3209 8578
HAIL...<.75IN
WIND...60MPH
$$
87/GRANTHAM1 follow-up statement
265
WWUS54 KBMX 172322
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
622 PM CDT FRI JUN 17 2016
ALC005-180030-
/O.CON.KBMX.SV.W.0066.000000T0000Z-160618T0030Z/
BARBOUR AL-
622 PM CDT FRI JUN 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR BARBOUR COUNTY...
AT 622 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HAWKINSVILLE TO NEAR BEANS CROSSROADS...MOVING
SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
EUFAULA...CLIO...CLAYTON...LOUISVILLE...GAINO...TEXASVILLE...
WHITE OAK...BOOT HILL...COMER...RICHARDS CROSSROADS...OSCO...
HAWKINSVILLE...DOSTER...BARBOUR COUNTY PUBLIC LAKE DAM...
SPRING HILL...LAKEPOINT RESORT STATE PARK...
BLUE SPRINGS STATE PARK...TYLER CROSSROADS...
CLAYTON MUNICIPAL AIRPORT AND MOUNT ANDREW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3165 8572 3174 8570 3177 8567 3186 8568
3200 8559 3202 8543 3214 8543 3215 8526
3206 8519 3206 8506 3197 8506 3189 8513
3176 8513 3177 8515 3174 8521 3170 8522
3171 8541 3162 8542 3162 8575
TIME...MOT...LOC 2322Z 333DEG 33KT 3201 8518 3197 8578
HAIL...<.75IN
WIND...60MPH
$$
87/GRANTHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:14 PM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jun 17, 2:14 PM CDT, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 214 PM CDT FRI JUN 17 2016 .DISCUSSION... A band of severe storms will be tracking southward across south Alabama during the late afternoon and early evening hours. The severe storms should be exiting south central Alabama by 6 or 7 pm, and lowered pops tonight. A back door cold front will push into east Alabama Saturday morning, and this front will be the focus for afternoon scattered showers and few thunderstorms, so best rain chances will be confined to southwest counties. Drier air will advect into central Alabama on Saturday, but dewpoints will still be in the 60s. By Sunday, even drier air will spill down the Appalachians as a closed upper low develops off the Carolina coast. Surface dewpoints will drop into the 50s on Sunday, which is a big drop from the mid 70s dewpoints currently across the area. An upper ridge over the Plains states will expand eastward towards Alabama and provide rain free conditions Monday and Tuesday, along with warmer daytime temperatures. The upper ridge will retro-grade westward Tuesday night as a short wave trof digs southward along the eastern United States. A weak cool front will accompany the short wave trof and trigger scattered showers and thunderstorms across the area late Tuesday night and Wednesday. The models have been trending drier Thursday and Friday as the trof along the east coast pushes drier mid level air southward, and removed rain chances across the northern counties on Thursday with dry conditions on Friday. 58/rose && .AVIATION... 18Z TAF Discussion. Scattered storms have already developed along/ahead of a frontal boundary across the TN Valley. These storms are expected to become more organized and push southward across the forecast area this afternoon. Have included some initial best-timing of TS for each terminal, but updates may become needed throughout the afternoon. Heavy rain could significantly reduce VIS at times. Some storms could be severe with damaging wind gusts and large hail. Otherwise, VFR cigs should prevail with westerly winds of 10 kts today. Winds will shift to the NW then N post-frontal. 19 && .FIRE WEATHER... Humidity levels will be lowering over the weekend as cooler air pushes in from the east. Scattered showers and a few thunderstorms could linger over south central Alabama on Saturday as front stalls out over this area. High pressure will build over the area Sunday through Tuesday and temperatures will warm back into the 90s, with no rain expected. A weak cold front will push into north Alabama Tuesday night and bring a chance of rain to north Alabama Tuesday night and across all of central Alabama on Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 69 88 63 86 61 / 10 10 0 10 0 Anniston 70 87 65 86 62 / 10 10 0 10 0 Birmingham 71 89 68 87 65 / 10 10 10 10 0 Tuscaloosa 71 90 69 88 66 / 10 20 10 10 0 Calera 71 89 67 88 64 / 10 10 10 10 0 Auburn 72 85 66 84 65 / 30 20 10 10 0 Montgomery 74 90 69 88 67 / 30 30 10 10 0 Troy 73 87 69 86 65 / 50 30 20 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 9 PM CDT this evening For the following counties: Autauga...Barbour...Bibb...Bullock...Chambers... Chilton...Coosa...Dallas...Elmore...Fayette...Greene...Hale... Jefferson...Lamar...Lee...Lowndes...Macon...Marengo...Marion... Montgomery...Perry...Pickens...Pike...Russell...Shelby... Sumter...Tallapoosa...Tuscaloosa...Walker...Winston. &&
Hazardous weather outlook, Jun 17, 5:02 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 502 PM CDT FRI JUN 17 2016 ALZ011>015-017>050-190115- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 502 PM CDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. SEVERE THUNDERSTORMS WILL CONTINUE TO PUSH SOUTHWARD THROUGH THE EARLY EVENING ACROSS SOUTH CENTRAL ALABAMA...AND AS LATE AS 8PM IN FAR SOUTHEAST CENTRAL ALABAMA. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. HOT AND HUMID CONDITIONS ARE POSSIBLE AHEAD OF THE LINE OF SOUTHWARD MOVING THUNDERSTORMS. HEAT INDICES WILL RANGE FROM 100 TO 109 DEGREES ACROSS SOUTH CENTRAL ALABAMA THROUGH THE EVENING...OR UNTIL THE LINE OF STORMS MOVES THROUGH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL LIKELY BE NECESSARY THIS AFTERNOON.
In the hours before
Local storm report, Jun 17, 5:19 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
519 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM TSTM WND DMG 3 SSE BIRMINGHAM 33.49N 86.78W
06/17/2016 JEFFERSON AL AMATEUR RADIO
TREES DOWN BLOCKING INTERSECTION OF 21ST AVENUE SOUTH AND
CAHABA ROAD. TIME ESTIMATED BY RADAR.
&&
JHLocal storm report, Jun 17, 5:23 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
523 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL TALLASSEE 32.54N 85.89W
06/17/2016 E1.00 INCH ELMORE AL BROADCAST MEDIA
DIME TO QUARTER SIZED HAIL REPORTED IN TALLASSEE. TIME
ESTIMATED BY RADAR.
&&
JHLocal storm report, Jun 17, 5:29 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
529 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TSTM WND DMG DADEVILLE 32.83N 85.77W
06/17/2016 TALLAPOOSA AL EMERGENCY MNGR
TREE DOWN ACROSS EAST SOUTH STREET IN DADEVILLE. TIME
ESTIMATED BY RADAR.
&&
JHLocal storm report, Jun 17, 5:35 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
535 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG NNE CAMP HILL 32.80N 85.65W
06/17/2016 TALLAPOOSA AL FIRE DEPT/RESCUE
TREE DOWN PARTIALLY BLOCKING U.S. HIGHWAY 50 NEAR CAMP
HILL BAPTIST CHURCH. TIME ESTIMATED BY RADAR.
&&
JHLocal storm report, Jun 17, 5:38 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
538 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG WETUMPKA 32.54N 86.20W
06/17/2016 ELMORE AL EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN ACROSS WEST AND
CENTRAL ELMORE COUNTY. NUMEROUS FIRE DEPARTMENTS
DISPATCHED TO REMOVE TREES FROM ROADWAYS. ONE STRUCTURE
FIRE CAUSED BY A FALLING TREE REPORTED. TIME ESTIMATED BY
RADAR.
&&
JHLocal storm report, Jun 17, 5:41 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
541 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG CHULA VISTA 33.60N 86.37W
06/17/2016 ST. CLAIR AL EMERGENCY MNGR
MULTIPLE TREES DOWN ALONG INTERSTATE 59 IN SAINT CLAIR
COUNTY AT MILE MARKERS 156, 158 AND 159 ALONG WITH AT THE
BROMPTON EXIT. LOCATION APPROXIMATE. TIME ESTIMATED BY
RADAR.
&&
JHThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 4:03 AM CDT | Heat Advisory | BMX | Autauga, Barbour, Bibb, Bullock, Chambers, Chilton and 24 more | 17 hr |
| Jun 17, 12:48 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 57 min |
| Jun 17, 1:30 PM CDT | Severe Thunderstorm Warning | BMX | Lamar | 56 min |
| Jun 17, 1:32 PM CDT | Severe Thunderstorm Warning | BMX | Fayette | 43 min |
| Jun 17, 1:44 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Marion, Walker, Winston | 76 min |
| Jun 17, 1:56 PM CDT | Special Weather Statement | BMX | Pickens | 64 min |
| Jun 17, 2:11 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 79 min |
| Jun 17, 2:24 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Calhoun, Etowah, St. Clair | 66 min |
| Jun 17, 2:26 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne | 79 min |
| Jun 17, 2:29 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 50 min |
| Jun 17, 2:57 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Hale, Shelby, Tuscaloosa | 78 min |
| Jun 17, 2:59 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Cleburne, Randolph, St. Clair, Talladega | 76 min |
| Jun 17, 3:12 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Sumter | 78 min |
| Jun 17, 3:36 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Hale, Perry | 69 min |
| Jun 17, 3:58 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 77 min |
| Jun 17, 4:00 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 75 min |
| Jun 17, 4:09 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Dallas, Marengo | 81 min |
| Jun 17, 4:21 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Randolph | 39 min |
| Jun 17, 4:26 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Tallapoosa | 79 min |
| Jun 17, 4:39 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 81 min |
| Jun 17, 4:49 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 56 min |
| Jun 17, 5:14 PM CDT | Severe Thunderstorm Warning | BMX | Macon, Russell | 63 min |
| Jun 17, 5:46 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Pike | 74 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.